Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
286 Posts
Discussion Starter · #1 ·
I went in for my annual physical today and discussed my bowel problems with my doc. She suggested BuSpar since I suffer from Panic related D to help get my anxiety under control. I know some of you have taken it. I am curious to know whether it helped, what your side effects were, how long you took it and if you quit taking it - why? I have been taking Xanax but since mine seems to be an extreme case of nerves she thought I could benefit from taking something every day rather than just occasionally.
 

·
Registered
Joined
·
1,336 Posts
I recently quit taking BuSpar after two and a half months. Weeks 2-6 were great on it, except for some buzzing in my head a half hour after I'd take the pills. My IBS was somewhat better (a little D every day instead of a massive attack every 2-3 days) and I felt so upbeat and energetic that I was making elaborate vacation plans, talking about changing careers, keeping my house spotless, etc. (Reading this, it almost sounds manic.) Then the BuSpar suddenly stopped working. I kept taking it for two more weeks, then developed panic attacks. (Usually I just have plain ol' garden-variety anxiety.) The doctor told me that both BuSpar and Prozac-type drugs can actually cause anxiety in certain individuals. That doesn't mean this will be the case with you, however--everyone's body chemistry is different. BuSpar is non-addictive and doesn't cause withdrawal symptoms if you stop, so what have you got to lose? I think Ken also took BuSpar, maybe he can lend some more insight.
 
G

·
Let me tell you all about BuSpar, IT SUCKS! I think Zig was bent on getting herself a prescription regardless of my opinion... There ARE SIDE EFFECTS no matter what anyone tells you. I quit the #### abruptly and my dream state went haywire for awhile, about a week. I also stopped taking it because I would become extremely lightheaded for a moment here and there, ready to topple over, and it was doing nothing positive for me. Try something a little more benign, like grass.
 
G

·
I have been taking Buspar for a few months with alot of success. You have to start slow to get used to the stuff.Mike
 

·
Registered
Joined
·
1,336 Posts
C'mon, lighten up, Ken! I get plenty of "You should have listened to me" from my 70-year-old mother! I respect your opinion or I wouldn't have solicited it here; anyway, I was already on BuSpar when you responded to my post about it previously. I stand by my statement that everyone's body chemistry and reactions are different. Mike's post seems to bear this out. (So far, so good, at least.) So does my albeit limited experience with smoking grass back in college--it gave me intense paranoia and a bad sinus headache. I don't regret my experience with BuSpar; since there's no one "cure" for IBS, it's all about trying different things to see what works for you.
 
G

·
Hey guys: Speaking of Buspar: My seven year old daughter is on Buspar. She has been on it now for a while; she has lately been complaining about cramping in the gut; then has to go to the bathroom; also she seems to have more falling accidents; could this be from Buspar? She is on a very tiny dose; it seems to have leveled her moods off; which has been a big plus for us; but lately, we have been tapering her off of the med; can anyone enlighten me on the pros and cons of one so young taking this? What about taking it for long-term or should there be intervals where you don't take it at all and then go back on it?Thanks,AMF
 
G

·
I was switched to Buspar from a Benzodiazepine for my IBS-d and GAD about three years ago. My symptoms worsened considerably and I was returned to the Benzo.Last year, while researching Buspar I learned why.It seems, that in clinical studies, patients who had previously used Benzo's did not respond as well to Buspar as well as the base population.I really had held high hopes that the Buspar would be my panacea. Sadly, it was not so.Reference: www.mentalhealth.com/drug/p30-b03.html#Head_4 heading "Use of Buspirone in Patients Previously Treated with a Benzodiazapine."[This message has been edited by keithjr (edited 07-12-1999).]
 
G

·
Whoever put your 7 year old daughter on buspar should have their head leveled in a vise. A little kid like that should not be recieving something like buspar or anything else along those lines but that of course is only my perspective.
 

·
Registered
Joined
·
286 Posts
Discussion Starter · #9 ·
okay I posted a reply to this but where did it go? Let's try again.Thanks guys for your replies. I take it Ken that you did not see any change in your anxiety levels while taking BuSpar then? I went to a gastro today and she doesn't prescribe BuSpar and doesn't know much about it. She had plenty of other meds she suggested but she did some bloodwork first to rule out Celiac (sp?) disease and check my nutrition and calcium levels to be sure I'm not OD'ing on Caltrate. She also suggested I see a psychiatrist to try and learn how to deal with my anxiety. I am so sick of living like this I'm ready to try anything. I think I will stick with the Xanax for now until I see what the psychiatrist says. That way I can fairly evaluate any methods they recommend for controlling anxiety without BuSpar interfering. I am still curious like AMF about how BuSpar is meant to be taken. Seems like when I do a search on both boards I find no one that has taken it long term - either they are quitting cuz of the side effects or it is only meant to be taken for awhile until the body can break its habit of moving food along so quickly through the bowels?I still may eventually give BuSpar a whirl. I also have OCD which I understand it can be used to treat. Also, I'm already dizzy - a dizzy blonde that is
Nothing ventured, nothing gained.
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top